Alert archive / Alabama / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 204, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 11, 2003, 3:16 PM CDT for Choctaw County, Alabama. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2003, 3:16 PM CDT (20:16 UTC)
- Expired
- Jul 11, 2003, 4:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Choctaw County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.3 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 636 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 900 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
765 WUUS54 KMOB 112016 SVRMOB ALC023-112100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 316 PM CDT FRI JUL 11 2003 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHOCTAW COUNTY IN SOUTHWEST ALABAMA * UNTIL 400 PM CDT * AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES WEST OF HALSELL...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HALSELL...CROMWELL BY 320 PM CDT MT STERLING BY 330 PM CDT JACHIN BY 335 PM CDT ROBJOHN BY 340 PM CDT STRONG DAMAGING WIND...LARGE HAIL...AND HEAVY RAIN ARE LIKELY WITH THIS STORM. IF IN THE PATH OF THIS STORM...TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3235 8845 3217 8842 3207 8818 3227 8806 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:30 PM CDT, 46 minutes earlier.
Area forecast discussion, Jul 11, 2:30 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 230 PM CDT FRI JUL 11 2003 .SHORT TERM...UPPER TROF WILL LIFT TO THE NE OF REGION GRADUALLY THROUGH LATE DAY SATURDAY AS CLAUDETTE CONTINUES MOVG NW AND THEN EVENTUALLY WWD AS UPOSTREAM RIDGE NOSES INTO WRN GLF MEX. SATURDAY SHOULD BE A SLIGHT BIT DRIER THAN TODAY AS HEIGHTS BUILD AND MOISTURE FLUX SHIFTS NEWD W UPPER TROF. RE-ENFORCING SWAVE TO PLUNGE SWD OUT OF PLAINS AND BRING DE-CELERATING SFC FRONT INTO TN VALLEY ON SUNDAY. THIS MAY HELP TO DESTABILIZE LAPSE RATES FARTHER NWD...BUT MORE IMPORTANTLY MAY SEND AN OUTFLOW SWD DURG THE AFTERNOON TO INCREASE INLAND POPS 10-20%. OTHER THAN THAT...LOLVL MOISTURE DEPTH AND MAGN REMAINS UNCHANGED THROUGH PERIOD WITH NO SIGNIFICNT THERMAL CHANGES TO SPEAK OF. MAINLY SEA-BREEZES EACH DAY. WILL STICK VERY CLOSE TO MOS NUMBERS IN CURRENT PACKAGE AS AVN HAS BEEN VERY CONSISTENT. .EXTENDED...WILL MAINTAIN STATUS QUO AS SFC PRESSURES RISE IN RESPONSE TO BERMUDA HIGH BUILDING WWD TUE-THU. AFTER THAT TIME ...11.00 MRF WEAKNESS FORMS IN PRESSURE FIELD TO E OF OUR CWFA AND SFC PRESSURES FALL SLGTLY BUT DEEP LYE MOISTURE REMINAS EAST OF US. SEA-BREEZES SHOULD BE VERY EFFECTIVE EACH DAY AT INITIATING DEEP CONVECTION WITH LINGERING RAIN CHANCES PAST 00Z EACH EVENING. .MARINE AND FIRE...AS CLAUDETTE PASSES S OF US LATE SATURDAY...SWELL WILL LIKELY MOVE NWD AND BRING SEAS UP 1-2 FEET. THIS COVERED WELL IN CURRENT FORECAST PACKAGE...THUS VERY FEW CHANGES. NO FIRE CONCERNS. .PRELIMINARY TEMPS / POPS... MOBILE 73 90 73 88 / 40 40 10 40 PENSACOLA 76 89 75 87 / 30 50 10 50 DESTIN 77 88 76 86 / 40 50 20 30 EVERGREEN 70 91 70 88 / 30 40 10 50 WAYNESBORO 71 91 72 88 / 50 40 20 50 CAMDEN 70 91 70 87 / 50 40 20 50 .MOB... AL...NONE. FL...NONE. MS...NONE. 23/
Hazardous weather outlook, Jul 11, 6:00 AM CDT, 9 hours 16 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-111700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT FRI JUL 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INTERIOR SOUTHEAST MISSISSIPPI AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...(TODAY AND TONIGHT) SCATTERED SHOWERS AND THUNDERSTORMS WILL INCREASE WITH DIFFERENTIAL HEATING FORCING THE SEABREEZE LATER THIS MORNING AND AFTERNOON. GENERALLY THIS WILL BE SUMMERTIME CONVECTION WITH A LOW RISK OF WIDESPREAD HAZARDOUS WEATHER. A FEW MAY PRODUCE LOCALIZED PONDING. AN ISOLATED WATERSPOUT OR TWO IS ALSO POSSIBLE THIS MORNING OVER COASTAL WATERS. .DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH THURSDAY) NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... EMERGENCY MANAGERS AND STORM SPOTTER ACTIVATION SHOULD NOT BE REQUIRED.
In the hours before
Special weather statement, Jul 11, 1:23 PM CDT, 1 hour 53 minutes before
ALZ061>064-MSZ075-076-078-079-112000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 123 PM CDT FRI JUL 11 2003 ...THUNDERSTORM ADVISORY FOR SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA UNTIL 300 PM CDT... AT 120 PM...NATIONAL WEATHER SERVICE DOPPLER INDICATED SCATTERED STRONG THUNDERSTORMS DEVELOPING OVER PARTS OF SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA. THE STORMS WILL MOVE EAST-NORTHEAST ACROSS THE REGION THROUGH 300 PM. THE STRONGEST STORMS WILL BE OVER STONE COUNTY OF MISSISSIPPI NEAR BEATRICE THROUGH 200 PM AND WILL MOVE INTO GEORGE COUNTY SOUTHWEST OF BENNDALE AFTER 200 PM. OTHER STRONG STORMS WILL MOVE ACROSS PARTS OF MOBILE COUNTY...ACROSS MOBILE BAY...AND INTO BALDWIN COUNTY THROUGH 300 PM. THE PRIMARY THREATS FROM THESE STORMS WILL BE STRONG WIND GUSTS TO NEAR 40 MPH...DANGEROUS LIGHTNING AND HEAVY RAIN. SOME SMALL HAIL IS ALSO POSSIBLE. ALTHOUGH BELOW SEVERE LIMITS...THESE STORMS COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO LIKELY...AND PERIODS OF HEAVY RAIN COULD RESULT IN BRIEF PONDING OF WATER AROUND LOW LYING... FLOOD PRONE AREAS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Jul 11, 2:45 PM CDT, 31 minutes before
FLZ005-006-112015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 245 PM CDT FRI JUL 11 2003 ...THUNDERSTORM ADVISORY FOR OKALOOSA COUNTY UNTIL 315 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 7 MILES SOUTH OF DEERLAND...MOVING NORTH AT 5 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... DEERLAND AND CRESTVIEW AIRPORT THROUGH 315 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE STRONG WIND GUSTS TO NEAR 40 MPH...DANGEROUS LIGHTNING AND HEAVY RAIN. ALTHOUGH BELOW SEVERE LIMITS AT THIS TIME...THIS STORM COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO LIKELY...AND PERIODS OF HEAVY RAIN COULD RESULT IN BRIEF PONDING OF WATER AROUND LOW LYING...FLOOD PRONE AREAS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 1:06 PM CDT | Special Marine Warning | MOB | 114 min | |
| Jul 11, 4:02 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 58 min |
| Jul 11, 4:50 PM CDT | Severe Thunderstorm Warning | MOB | Clarke | 40 min |
| Jul 11, 4:54 PM CDT | Severe Thunderstorm Warning | MOB | Clarke | 36 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.